MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1618070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Chest Pain (1776); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that approximately two years eight months and sixteen days post port placement procedure through the right internal jugular vein approach, the patient developed with chest pain, palpitations and arrhythmia.Reportedly, the port was removed.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.The medical records allege that, patient underwent the port placement procedure for fourth time for long term central venous access.Under fluoroscopic guidance, the tip was positioned within the superior vena cava.Two weeks and two days after implantation, chest x-ray was performed for chest pain and arm pain.The study showed no evidence of acute pulmonary disease.Repositioning of port catheter with the tip now overlying the superior vena cava when compared to prior exam.On the same day, a computed tomography angiogram of chest was performed for chest pain and history of blood clots.The study showed no evidence of pulmonary embolism or aortic dissection.Stable appearance of cluster of well circumscribed left lower lobe nodules.Enlarged central pulmonary arteries consistent with pulmonary arterial hypertension.Nine days later, patient presented to the emergency department with the complaints of left sided chest pain this morning and shortness of breath.X-ray chest was performed which showed right sided chest port is in stable position.She was diagnosed with costochondritis and non-cardiac chest pain.Three days later, she was on 24-hour monitor evaluation and counselled on limiting radiation and contrast exposure.One month and fourteen days later, patient underwent bilateral lower extremity venous doppler study for lower extremity pain.The study showed no evidence of deep venous thrombosis in either lower extremity.A computed tomography angiogram of chest with intravenous contrast study was performed on the same day for bilateral lower extremity pain and history of deep venous thrombosis.The study showed that filling defects in a single segmental branch of right upper lobe pulmonary artery, consistent with pulmonary embolus.Next day, patient presented with the complaints of shortness of breath.She was diagnosed with acute pulmonary embolism.About one month later, patient presented with the complaints of generalized pain.A chest x-ray was performed for chest pain.The study showed that right sided port-a-cath unchanged from 2020.Three days later, patient presented with the complaints of chest pain, nausea, lightheadedness.A chest x-ray was performed for chest pain.The study showed that right jugular port remains with tip in the superior vena cava.A computed tomography angiogram of chest was performed on the same day for suspected pulmonary embolism.The study showed that no pulmonary embolism, dissection or acute appearing infiltrates detected.One month later, patient presented with the complaints of chest pain and dizziness.Next day, patient presented with the complaints of lower back pain.Approximately, three months later, a chest x-ray was performed for chest pain.The study showed that right sided port with its tip in the superior vena cava.Next day, patient presented with the complaints of severe malaise, nausea and vomiting.A chest x-ray was performed which showed right sided port-a-cath is currently positioned and unchanged.Fifteen days later, patient presented with the complaints of cough, shortness of breath and fever for past three days.A chest x-ray was performed for shortness of breath.The study showed that presence of port catheter on the right side.She was diagnosed with hyponatremia.Nineteen days later, patient presented with the complaints of chest pain.She was improved and pain has decreased and discharged.About one month later, patient presented with the complaints of bad pain, nausea and vomiting.A chest x-ray was performed for headache.The study showed that port catheter remains present.Next day, patient presented with the complaints of chronic pain.A chest x-ray was performed for chest pain.The study showed that right chest wall approach central venous catheter port with tip in the superior vena cava.She was diagnosed with myalgia.One month and five days later, patient presented with the complaints of chest pain, abdominal pain and back pain.A chest x-ray was performed which showed that right internal jugular venous catheter with tip projecting over superior vena cava.Five days later, patient presented with the complaints of chest pain and upper back pain.A computed tomography arteriogram and computed tomography of chest with contrast study was performed for chest pain.The study showed that negative for pulmonary embolism.Three weeks and two days later, patient presented with the complaints of chronic generalized pain.She was stable and diagnosed with exacerbation of chronic back pain.About one month later, patient presented with the complaints of upper chest pain associated with palpitations that was intermittent.A chest x-ray was performed for chest pain and palpitations.The study showed that right internal jugular vein catheter was satisfactory position.She was diagnosed with palpitations an mri of abdomen was performed for abdominal pain.The study showed cholecystectomy.Approximately three months later, a chest x-ray was performed for chest pain and dyspnea.The study showed that right chest infusion port was noted.About two months and nine days later, a chest x-ray was performed for chest pain.The study showed that right internal jugular port catheter stable.Two months and six days later, a chest x-ray was performed for chest pain.The study showed that right anterior chest wall port with catheter tip in the superior vena cava.Three months and twenty-seven days later, a chest x-ray was performed for chest pain and shortness of breath.The study showed that right jugular port in superior vena cava.Then, ten days later, a chest x-ray was performed for chest heaviness.The study showed that port catheter remains present and unchanged in position.Two months and twenty-six days later, a chest x-ray was performed for chest pain.The study showed right sided port with its tip in the superior vena cava.Approximately one month and eight days later, patient presented with the complaints of chest pain and shortness of breath.A chest x-ray was performed which showed right sided internal jugular catheter tip likely in superior vena cava.She was stable and improved and discharged to home.A chest x-ray was performed on next day for chest pain.The study showed that right chest port like prior study.Two weeks and three days, patient underwent revision exchange of the right chest port catheter for due to possible arrhythmia.Therefore, it can be confirmed that the patient experienced chest pain, palpitation.However, the investigation is inconclusive for the reported arrhythmia as no test reports was found in the medical report.However, the relationship to the port is unknown.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT CLEARVUE SLIM IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22606632
Report Number3006260740-2025-05186
Device Sequence Number5385226
Product Code LJT
UDI-Device Identifier00801741026508
UDI-Public(01)00801741026508(17)210831(10)REEQ2761
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1618070
Device Lot NumberREEQ2761
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite